Vermont, 2019Strong Wind in Vermont, February 24 to 26, 2019
February 24 to 26, 2019 · NWS BTV · 16 events in 16 counties and zones
A powerful winter storm moved across the Great Lakes into Ontario and Quebec provinces on February 24-25th. Strong southeast down slope winds of 25-35 mph with gusts in excess of 50 mph on the 24th caused some tree and utility line damage in northern NY and then strong southwest - west winds continued at 20 to 30 mph with gusts in excess of 40 mph.
Every event with a place to put it; 15 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $310,000
- Crop damage
- None recorded
- Events
- 16
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A powerful winter storm moved across the Great Lakes into Ontario and Quebec provinces on February 24-25th. Strong southeast down slope winds of 25-35 mph with gusts in excess of 50 mph on the 24th caused some tree and utility line damage in northern NY and then strong southwest - west winds continued at 20 to 30 mph with gusts in excess of 40 mph.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Burlington, VT wrote its last area forecast discussion before the first event at Feb 24, 1:17 PM EST, 1 hour 43 minutes earlier.
Area forecast discussion, Feb 24, 1:17 PM EST, 1 hour 43 minutes before
AREA FORECAST DISCUSSION
National Weather Service Burlington VT
117 PM EST Sun Feb 24 2019
.SYNOPSIS...
A strong low pressure system moving through the Great Lakes will
bring a wintry mix to the area this morning before a changeover to
rain this afternoon, and eventually upslope snow tonight. Localized
strong and gusty winds up to 45 mph are possible across the western
slopes of the Adirondacks and Green Mountains this morning, followed
by more widespread and stronger winds up to 60 mph across northern
New York and 50 mph across Vermont this afternoon through Monday.
Dry but colder conditions return to the region next week with
temperatures well below normal through mid-week.
&&
.NEAR TERM /THROUGH MONDAY/...
As of 1140 AM EST Sunday...Wintry precipitation has pretty much
ended across eastern Vermont, so have cancelled the Winter
Weather Advisory for the region. Temperatures are above freezing
for a good majority of the North Country, though some spots in
the Northeast Kingdom are still right around the freezing mark.
A band of heavier showers is moving into western St Lawrence
County at this time, likely associated with strong warm air
advection and an upper shortwave, and have seen quite a bit of
embedded lightning with it as it crossed Lake Ontario. The
lightning activity should wane as it encounters cooler air and
is disrupted by the higher terrain of the Adirondacks, but have
already seen a couple of strikes reported in our far western
areas of northern NY. Therefore added a slight chance of thunder
to the forecast for early this afternoon for those areas.
Otherwise, the forecast remains in good shape and have only made
some minor tweaks to temps and sky cover to match the latest
trends.
Previous Discussion...Forecast is generally playing out the way
we thought it would with a few minor differences this morning
in regard to ptype and areal coverage. Deepening low pressure
currently moving to the Great Lakes has begun to shift a warm
front towards the region this morning but precipitation has been
quite spotty/scattered in nature. Evidence of a warm nose aloft
is present in the surface ptypes being observed upstream and
over portions of the forecast area with everything from rain to
snow to sleet to freezing rain being reported. Overall idea
moving through the morning is that light mixed precipitation
will continue before a well defined mid-level dry slot on
current water vapor shifts into the region during the mid-day
hours. This will aid in precip becoming even more scattered in
nature which by about the 12-2pm time-frame will be
transitioning to mainly rain as surface temps rise into the
mid/upper 30s east to mid/upper 40s west.
In regards to winds, no changes have been made to that threat. First
surge of strong winds associated with a 850mb jet of 70-80 knots
will traverse the region around the same time as the dry slot moves
in. Still some mixed signals in regards to how much mixing occurs
here, especially given relatively moist adiabatic lapse rates and
some scattered precipitation around. Given that, still thinking some
localized downslope gusts of 40-50 mph are observed along the
western slopes of the Adirondacks and Green Mountains from about
noon through sunset before that piece of the jet exits northeast.
Next surge of winds occurs along and after the passage of a strong
cold front this evening into Monday where the latest forecast
soundings continue to indicate a deeply mixed layer developing under
strong low level cold air advection across much of the area. 850mb
winds peak back up to 50-60kts and 40-50kt at 925mb, but this time
soundings are more dry adiabatic lending to better mixing with mean
mixed layer winds around 50kts. Additionally, hi-res CAM models
continue to indicate the potential for a fine line of precipitation
along the leading edge of the core of the jet, which will only aid
in additional mixing. High wind warnings remain in place for
northern New York for gusts up to 60 mph this afternoon and tonight,
with wind advisories eastward through Monday for more widespread
gusts of 35-45 mph. Could see additional high wind warnings possible
for the westerly downslope regions of eastern Clinton and Windsor
counties on Monday as the strength of the 925mb jet may increase,
but with the advisory currently in effect and confidence not quite
high enough, will let the next shift look at the 12Z model suite to
assess that threat further.
Finally for tonight into Monday post cold frontal passage, a good
24hr period of upslope snow showers looks likely across the
Adirondacks and portions of central/northeast Vermont. Currently
thinking snow accumulations through Monday evening will be in the 3-
6" range with definite areas of blowing snow which could require
another winter weather advisory, but we're going to let the current
advisory play out first and tackle the next one later today.
&&
.SHORT TERM /MONDAY NIGHT THROUGH TUESDAY/...
As of 434 AM EST Sunday...Northwest flow aloft becomes established
over the area Monday night and Tuesday. Drier air within this flow
pattern will help to gradually decrease the areal coverage and
intensity of any lingering orographic snows in the northern
Adirondacks and north central and northeast Vermont. Accumulations
Monday night will generally be an inch or less in these areas with
no precipitation expected over the remainder of the area. We will
start to see -25C air at 850 millibars move into the region Monday
night looking at overnight lows in the single digits above and below
zero. Still some wind as well and thus would expect below zero wind
chills everywhere. Cold air advection continues on Tuesday and
despite dry weather and some sunshine high temperatures will only be
in the single digits and teens.
&&
.LONG TERM /TUESDAY NIGHT THROUGH SATURDAY/...
As of 434 AM EST Sunday...High pressure builds in Tuesday night and
with clearing skies...light winds...and some -20C to -25C air at 850
millibars over parts of the area low temperatures should easily be
in the 0 to 10 below range. The usual spots in the northern
Adirondacks and the Northeast Kingdom of Vermont will likely see
some spots in the 10 to 15 below range in this pattern. Another dry
day for most of Wednesday along with below normal temperatures as
highs will generally be in the teens. Fast moving shortwave moves
into the region late Wednesday afternoon and especially Wednesday
night. Looks like light snow should overspread the area and will add
a chance of snow to the forecast during this time period. Could be
some lingering snow showers on Thursday but we should start to see a
gradual warming trend on Thursday and continue that right into
Friday with highs reaching the upper 20s to lower 30s. At this time
its looking like another potential mixed precipitation event Friday
night into Saturday as upper trough moves into the region and low
pressure tracks northwest of our area. Should therefore be looking
at another snow to rain event Friday night into Saturday.
&&
.AVIATION /18Z SUNDAY THROUGH FRIDAY/...
Through 18Z Monday...Ceilings will be predominately MVFR
through the period with visibilities mainly VFR. Periods of
MVFR/IFR are possible, especially in the two waves of
precipitation that will be moving through...the first, which is
all rain, is moving through from 18-20z. A brief lull is
expected before the main cold front, and subsequent wind shift
moves through between 23-02z. Higher terrain terminals, such as
KSLK (and possible KMPV) will likely see a prolonged period of
IFR visibilities due to snow/blowing snow. Winds will continue
to be southeasterly between 15 to 25 kts with gusts to 35 kts
possible until 20Z. After 23z, winds will begin to shift out of
the southwest behind the cold front and increase in speed
between 20-25 kts with gusts up to 35-45 kts, highest across
northern New York. Additionally, low- level wind shear is
possible this afternoon, especially at KMSS with the threat for
turbulence persisting through the period due to strong low
level jet upwards of 75+ kts.
Outlook...
Monday Night: VFR. Windy with gusts to 35 kt. Slight chance SHSN.
Tuesday: VFR. NO SIG WX.
Tuesday Night: VFR. NO SIG WX.
Wednesday: VFR. Slight chance SN.
Wednesday Night: Mainly VFR, with local MVFR possible. Chance SN.
Thursday: Mainly VFR, with local MVFR possible. Slight chance
SHSN.
Thursday Night: VFR. NO SIG WX.
Friday: VFR. Slight chance SHSN.
&&
.BTV WATCHES/WARNINGS/ADVISORIES...
VT...Wind Advisory from 7 PM this evening to 7 PM EST Monday for
VTZ001>012-016>019.
NY...High Wind Warning from 4 PM this afternoon to 1 PM EST Monday
for NYZ026-027-029>031-034-087.
Wind Advisory from 7 PM this evening to 7 PM EST Monday for
NYZ028-035.
&&
SYNOPSIS...Lahiff
NEAR TERM...Hastings/Lahiff
SHORT TERM...Evenson
LONG TERM...Evenson
AVIATION...LaRoccaHazardous weather outlook, Feb 24, 2:55 PM EST, 5 minutes before
Hazardous Weather Outlook
National Weather Service Burlington VT
255 PM EST Sun Feb 24 2019
NYZ029>031-034-252000-
Southeastern St. Lawrence-Southern Franklin-Western Clinton-
Western Essex-
255 PM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 PM
EST MONDAY...
This Hazardous Weather Outlook is for northern New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
Winter Weather Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ026-027-087-252000-
Northern St. Lawrence-Northern Franklin-Southwestern St. Lawrence-
255 PM EST Sun Feb 24 2019
...HIGH WIND WARNING IN EFFECT UNTIL 1 PM EST MONDAY...
This Hazardous Weather Outlook is for northern New York.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
High Wind Warning.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
NYZ028-035-VTZ001-002-005-008>012-016>019-252000-
Eastern Clinton-Eastern Essex-Grand Isle-Western Franklin-
Western Chittenden-Washington-Western Addison-Orange-Western Rutland-
Windsor-Eastern Franklin-Eastern Chittenden-Eastern Addison-
Eastern Rutland-
255 PM EST Sun Feb 24 2019
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
MONDAY...
This Hazardous Weather Outlook is for northern New York, central
Vermont, northwest Vermont and southern Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
VTZ003-004-006-007-252000-
Orleans-Essex-Lamoille-Caledonia-
255 PM EST Sun Feb 24 2019
...WIND ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 7 PM EST
MONDAY...
...WINTER WEATHER ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 11 PM
EST MONDAY...
This Hazardous Weather Outlook is for northeast Vermont and
northwest Vermont.
.DAY ONE...This afternoon and tonight.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.DAYS TWO THROUGH SEVEN...Monday through Saturday.
Please listen to NOAA Weather Radio or go to weather.gov on the
Internet for more information about the following hazards.
Winter Weather Advisory.
Wind Advisory.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not expected at this time.
In the hours before
Local storm report, Feb 24, 11:29 AM EST, 3 hours 31 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1129 AM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FREEZING RAIN KNAPP STATE ARPT 44.20N 72.56W
02/24/2019 M0.01 INCH WASHINGTON VT ASOS
&&
EVENT NUMBER BTV1901115
AMLLocal storm report, Feb 24, 11:30 AM EST, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1130 AM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FREEZING RAIN PLATTSBURGH INTL ARPT 44.65N 73.47W
02/24/2019 M0.18 INCH CLINTON NY ASOS
&&
EVENT NUMBER BTV1901117
AMLLocal storm report, Feb 24, 11:31 AM EST, 3 hours 29 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1131 AM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FREEZING RAIN ADIRONDACK AIRPORT 44.38N 74.20W
02/24/2019 M0.02 INCH FRANKLIN NY ASOS
&&
EVENT NUMBER BTV1901118
AMLLocal storm report, Feb 24, 11:32 AM EST, 3 hours 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BURLINGTON VT
1132 AM EST SUN FEB 24 2019
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1000 AM FREEZING RAIN SPRINGFIELD AIRPORT 43.34N 72.52W
02/24/2019 M0.05 INCH WINDSOR VT ASOS
&&
EVENT NUMBER BTV1901119
AMLStrong Wind, Lamoille
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Lamoille forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.606, -72.641 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Eastern Chittenden
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Eastern Chittenden forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Eastern Addison
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Eastern Addison forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Eastern Rutland
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Eastern Rutland forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Eastern Franklin
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Eastern Franklin forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Western Addison
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Western Addison forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.031, -73.141 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Western Chittenden
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Western Chittenden forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.461, -73.081 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Western Franklin
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Western Franklin forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 44.858, -72.912 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Western Rutland
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Western Rutland forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $25,000
- Reported by
- Mesonet
- Coordinates
- 43.580, -73.037 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Grand Isle
- When
- February 24, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Grand Isle forecast zone
- Measured
- 48 kt (55 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 44.797, -73.295 (the zone’s center; the record gives no point)
Strong southeast winds of 25 to 30 mph with gusts in excess of 50 mph on the 24th and early 25th switched to west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Several mesonets reported winds in excess of 50 mph.
Strong Wind, Caledonia
- When
- February 25, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Caledonia forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 44.465, -72.102 (the zone’s center; the record gives no point)
Strong west-southwest winds of 20 to 30 mph with gusts to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Walden reported a wind gust of 51 mph.
Strong Wind, Essex
- When
- February 25, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Essex forecast zone
- Measured
- 39 kt (45 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 44.728, -71.736 (the zone’s center; the record gives no point)
Strong west-southwest winds of 20 to 30 mph with gusts to 45 mph occurred behind a strong storm system in Canada. Power outages across the county were a few hundred.
Strong Wind, Orleans
- When
- February 25, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Orleans forecast zone
- Measured
- 49 kt (56 mph) measured gust
- Property damage
- $10,000
- Reported by
- Mesonet
- Coordinates
- 44.829, -72.244 (the zone’s center; the record gives no point)
Strong west-southwest winds of 20 to 30 mph with gusts in excess of 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Jay reported a wind gust of 55 mph with numerous reports in excess of 45 mph.
Strong Wind, Washington
- When
- February 25, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Washington forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.273, -72.615 (the zone’s center; the record gives no point)
Strong west-southwest winds of 20 to 30 mph with gusts up to 50 mph occurred behind a strong storm system in Canada. Power outages across the county were in the 500-1500 range. Montpelier reported a wind gust of 53 mph with numerous reports in excess of 45 mph.
Strong Wind, Orange
- When
- February 25, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Orange forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
- Coordinates
- 44.006, -72.377 (the zone’s center; the record gives no point)
Strong west-southwest winds of 20 to 30 mph with gusts up to 45 mph occurred behind a strong storm system in Canada. Power outages across the county were in the hundreds.
Strong Wind, Windsor
- When
- February 25, 3:00 PM EST to February 26, 4:00 AM EST
- Where
- Windsor forecast zone
- Measured
- 43 kt (49 mph) measured gust
- Property damage
- $15,000
- Reported by
- Mesonet
Strong west-southwest winds of 20 to 30 mph with gusts up to 45 mph occurred behind a strong storm system in Canada. Power outages across the county were in the hundreds.
- Strong Wind
- Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flooding and Heavy Rain in California, February 24 to 27, 20191 death · 35 events
- High Wind in Michigan, February 24 to 25, 2019$52 million · 52 kt wind · 16 events
- Flooding and High Wind in West Virginia, February 24 to 26, 2019$2.1 million · 76 kt wind · 47 events
- High Wind in Michigan, February 24, 2019$8.5 million · 53 kt wind · 17 events
- High Wind in Ohio, February 24 to 25, 2019$4.0 million · 60 kt wind · 29 events
- Winter Storm and Flooding in California, February 24 to 28, 2019$1.7 million · 37 events
- Flash Flooding and Blizzard in New York, February 24 to 25, 20192 injured · $663,000 · 70 kt wind · 26 events
- Tornado and Damaging Wind in Georgia, February 24, 2019$401,000 · EF1 · 2 events
- High Wind in Virginia, February 24 to 25, 2019$279,000 · 59 kt wind · 20 events
- Blizzard and High Wind in New York, February 24 to 25, 2019$100,000 · 60 kt wind · 31 events
- Flood and Strong Wind in Ohio, February 24, 2019$227,000 · 10 events
- High Wind in Pennsylvania, February 24 to 25, 2019$275,000 · 54 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 802560, 802561, 802562, 802563, 802564, 802566, 802567, 802568, 802569, 802574, 802555, 802556, 802557, 802559, 802572, 802573.